Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 51, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jul 1, 2011, 10:35 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2011, 10:35 AM CDT (15:35 UTC)
- Expired
- Jul 1, 2011, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
319 WHUS73 KGRB 011535 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1035 AM CDT FRI JUL 1 2011 ...GUSTY SOUTH WINDS EXPECTED THROUGH MID-AFTERNOON... .INCREASING SOUTH WINDS AHEAD OF A COLD FRONT WILL CONTINUE THROUGH THE MID-AFTERNOON HOURS. WIND GUSTS TO 30 KNOTS ARE EXPECTED WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. LMZ521-522-541>543-012100- /O.NEW.KGRB.SC.Y.0051.110701T1535Z-110701T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1035 AM CDT FRI JUL 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * SOUTH WIND AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES 3 TO 5 FEET...WITH THE LARGEST WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AK
1 follow-up statement
735 WHUS73 KGRB 012019 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 319 PM CDT FRI JUL 1 2011 ...GUSTY SOUTH WINDS TO PERSIST INTO THE EVENING... .GUSTY SOUTHERLY WINDS IN ADVANCE OF AN APPROACHING COLD FRONT OVER MINNESOTA WILL PERSIST INTO THE EVENING. LMZ521-522-541>543-020200- /O.EXT.KGRB.SC.Y.0051.000000T0000Z-110702T0200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 319 PM CDT FRI JUL 1 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. * SOUTH WIND 15 TO 25 KNOTS WILL DECREASE DURING THE EVENING. * WAVES 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARD THE OPEN WATERS...WILL SUBSIDE DURING THE LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 1, 3:35 AM CDT, 7 hours earlier.
Area forecast discussion, Jul 1, 3:35 AM CDT, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 335 AM CDT FRI JUL 1 2011 .SHORT TERM...TODAY/TONIGHT/SATURDAY. FIRST AREA OF FOCUS IS THE ONGOING HEAT ADVISORY IN EFFECT FOR MOST LOCATIONS EXCEPT FOR THE FAR NORTH AND DOOR COUNTY. DEW POINTS HAVE CLIMBED TO THE 70S WEST OF A LINE FROM MSN TO ISW TO MFD TO PKF. AIR MASS OVER MUCH OF EASTERN WISCONSIN EARLY THIS MORNING AFFECTED BY A DRIER SOUTHEAST FEED WITH DEW POINTS IN THE UPPER 50S FAR EAST ALONG THE LAKE SHORE BUT WINDS TURNING SOUTH. CONSIDERED EXPANDING HEADLINES NORTH TO INCLUDE THE REST OF THE NORTH CENTRAL WISCONSIN BUT CLOUDS MAY HANG AROUND AND MODELS PERSISTENT WITH DEVELOPING CONVECTION ON THE CAPPING EDGE. GOING FORECAST TEMP AND DEW POINT BELOW HEAT INDEX CRITERIA AS WELL IN THAT REGION. TEMPS ALREADY IN THE 70S OVER CENTRAL AND EAST CENTRAL WISCONSIN SO OFF TO A WARM START...WITH MUCH WARMER AND HUMID AIR OVER IOWA AND SOUTHERN MINNESOTA AND SOUTHWEST WISCONSIN POISED TO SPREAD INTO THE FORECAST AREA TODAY. THIS CAP EDGE WILL ALSO BE THE FOCUS OF CONVECTION TODAY...SIMILAR TO WHERE INTENSE CONVECTION PASSED OVER LAST THURSDAY AFTERNOON AND EVENING ALONG THE LAKESHORE. DATA SUGGESTS THE CAP EDGE HAS SHIFTED INLAND A BIT AND AT 330 AM...AN ISOLD TSRA NOTED AROUND THE MSN AREA. RADAR SHOWS WEAK RETURNS OVER CENTRAL WISCONSIN EARLY THIS MORNING AND WORKING SOUTHEASTWARD. WILL NEED TO WATCH EAST CENTRAL WISCONSIN EARLY THIS MORNING NEAR THE CAP EDGE AS THESE RADAR RETURNS APPROACH THE AREA. OTHERWISE WILL CONTINUE WITH A DRY FORECAST FOR MUCH OF TODAY WITH EXCEPTION FOR LOCATIONS ALONG THE LAKESHORE THIS MORNING. GFS AND NAM DEVELOP CONVECTION OVER NORTHERN WISCONSIN WHERE THE CAP MAY WEAKEN AS UPPER HEIGHTS FALL LATE TODAY. WILL SPREAD THE PCPN CHANCE OVER FROM WEST TO EAST TONIGHT AS THE MID LEVEL WARMING OR CAP SHIFTS EAST...WHICH APPEARS AFTER MIDNIGHT FOR FAR EASTERN WISCONSIN INCLUDING THE LAKESHORE. A VERY UNSTABLE AIR MASS WILL BE AVAILABLE FOR THE FRONT SO WILL CONTINUE TSRA MENTION TONIGHT. THE NAM IS THE SLOWER OF THE MODEL RUNS WITH THE FRONTAL PASSAGE SATURDAY MORNING AND THE GFS APPEARS A TAD SLOWER AS WELL SO WILL ADD A SAT MORNING CHANCE OF TSRA...OR UNTIL THE FRONT SHIFTS EAST. WITH THE SLOWER FRONTAL PASSAGE AND PCPN DELAYED TIL MORNING...A RATHER WARM MUGGY NIGHT IN STORE FOR EASTERN WISCONSIN FRIDAY NIGHT. .LONG TERM...SATURDAY NIGHT THROUGH NEXT TUESDAY NIGHT. ONCE SHORTWAVE RIDGING MOVES ON TO THE EAST EARLY THIS WEEKEND...WILL SEE NORTHWEST FLOW DEVELOP ALOFT THROUGH THE MIDDLE OF NEXT WEEK. MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THROUGH 12Z MONDAY...THEN HAVE DIFFERENT TIMING IN REGARDS TO DROPPING A SHORTWAVE INTO THE GREAT LAKES TUESDAY AND WEDNESDAY. WILL NOT MAKE TOO MANY CHANGES TO THE FORECAST TUESDAYS ONWARD...BUT BEFORE THEN...A BLEND OF THE GFS/ECMWF SHOULD SUFFICE. SATURDAY NIGHT THROUGH SUNDAY NIGHT...COOL FRONT THAT WILL PASS OVER THE AREA FRIDAY...WILL SETTLE OVER THE OHIO VALLEY AND THE GREAT PLAINS. MEANWHILE...HIGH PRESSURE WILL BE CENTERED OVER THE WESTERN GREAT LAKES OVER THE PERIOD. SHORTWAVE ACTIVITY THATS BEEN A CONCERN THE PASS COUPLE NIGHTS FOR THIS PERIOD NOW LOOKS TO BE TRACKING FARTHER SOUTH OVER SOUTHERN WISCONSIN AND NORTHERN ILLINOIS. AS A RESULT...A DRY FORECAST LOOKS GOOD WITH TEMPS SLIGHTLY ABOVE NORMAL. MONDAY AND TUESDAY...THE FRONT OVER THE PLAINS WILL LIFT NE ON MONDAY AHEAD OF SHORTWAVE ENERGY MOVING OVER SOUTHERN CANADA. IT PROBABLY WILL NOT GET INTO THE REGION UNTIL MONDAY NIGHT HOWEVER...BUT WILL INTRODUCE A CHANCE OF STORMS. BETTER CHANCES OF STORMS WILL ARRIVE TUESDAY WHEN A COLD FRONT CROSSES THE REGION. WILL GIVE POPS A BOOST. && .AVIATION...OUTSIDE ANY CONVECTION...EXPECT AREAS OF MVFR CIGS AND VSBYS WITH HAZE TODAY AS WARM AND HUMID AIR MOVES INTO REGION. EXPECT VFR CIGS TO DEVELOP THIS AFTERNOON BUT LATER TONIGHT SCT MVFR CIGS DUE TO CONVECTION EXPECTED TO MOVE BACK INTO THE CENTRAL AND NORTH CENTRAL TONIGHT AND NORTHEAST WISCONSIN TOWARD MORNING. && .MARINE...WIND GUSTING OVER NEARBY INLAND AREAS BUT HOLDING BELOW SCA CRITIERA SO FAR...WILL HOLD OFF ISSUANCE. && .GRB WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIZ018>021-030-031-035>040-045-048>050-073-074. && TDH/MPC
Hazardous weather outlook, Jul 1, 4:14 AM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 414 AM CDT FRI JUL 1 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-020915- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 414 AM CDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER IS EXPECTED TODAY AND INTO THIS EVENING. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE LOWER TO MID 90S THIS AFTERNOON...RESULTING IN DANGEROUS HEAT INDEX READINGS RANGING FROM 100 TO 110. SLIGHTLY LESS HEAT INDEX READINGS IN THE 90S ARE EXPECTED OVER NORTHERN WISCONSIN AND ALONG LAKE MICHIGAN. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA FRIDAY EVENING. THERE IS A CHANCE THE STORMS WILL BECOME SEVERE...MAINLY OVER NORTH-CENTRAL WISCONSIN. THE STORMS WILL OVERSPREAD THE NORTHEAST AND EAST-CENTRAL PART OF THE STATE DURING THE NIGHT...BUT WILL GRADUALLY WEAKEN. DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE STRONGER STORMS...BUT SOME HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF THUNDERSTORMS WILL RETURN NEXT TUESDAY AND TUESDAY NIGHT...BUT ITS TOO EARLY TO DETERMINE IF SEVERE WEATHER IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO MONITOR LATER FORECASTS FOR THE EVENING AND OVERNIGHT THUNDERSTORM THREAT...ESPECIALLY OVER NORTH CENTRAL AND CENTRAL WISCONSIN. LMZ521-522-541>543-020915- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 414 AM CDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING AGAIN LATE TONIGHT WITH SOME STORMS PRODUCING GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF THUNDERSTORMS WILL RETURN NEXT TUESDAY AND TUESDAY NIGHT...BUT ITS TOO EARLY TO DETERMINE IF SEVERE WEATHER IS POSSIBLE. TH/MPC
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.